I've moved this to the "Graphical Issues" Support forum.
Also, please file an ingame bug report if you can; this will help Cryptic figure out what's causing the issue. It gathers info about the state of your client that will help them isolate the cause.
Volunteer Community Moderator for the Star Trek Online Forums. My views do not represent those of Cryptic Studios or Perfect World Entertainment. If you wish to speak to someone on the community team, file a 'forums and website' support ticket here, as we are not able to respond to PMs regarding moderation inquiries. Follow me: Twitter,Google
You need to change your video settings so that the indicator does not lag you.
Thing is, its not the actual graphic being played on the floor... its that there is a particle effect that is associated with it.
If you have a really,really old card you could see the particle effect because it creates 'walls' drawn from the ceiling to make the lines on the floor... to the regular player they are invisible since they are supposedly transparent but very low end vid cards display them.
Lower your particle settings or disable them when playing ground missions. It doesnt change any graphics other than the mortar and orbital strike abilities.